MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII PATELLAR REAMER SHAFT; PRSTHSIS, KNEE, PTLL/FMRTL, SM-CNSTRND, UNCNTD, PRS, CTD, PLYMR/MTL/PLYMR

SMITH & NEPHEW, INC. GII PATELLAR REAMER SHAFT; PRSTHSIS, KNEE, PTLL/FMRTL, SM-CNSTRND, UNCNTD, PRS, CTD, PLYMR/MTL/PLYMR
Model Number 71440324
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/13/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that before a procedure the surgeon stated that the genesis ii patellar reamers shaft broke.All pieces were recovered.A s+n backup device was available.No patient harm or delay was reported.
 
Additional Manufacturer Narrative
The device, intended for used in treatment, was not returned for evaluation and the reported event could not be confirmed.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A complaint history review found related failures; this failure mode will be monitored for future complaints and assessed for any necessary corrective actions.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved or product information, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.Clinical, impact, medical device problem and component code updated facility address update.

Brand Name
GII PATELLAR REAMER SHAFT
Common Device Name
PRSTHSIS, KNEE, PTLL/FMRTL, SM-CNSTRND, UNCNTD, PRS, CTD, PLYMR/MTL/PLYMR
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10371268
Report Number1020279-2020-03745
Device Sequence Number3119783
Product Code MBH
UDI-Device Identifier03596010214997
UDI-Public03596010214997
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K121393
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71440324
Device Catalogue Number71440324
Initial Date Received by Manufacturer 07/13/2020
Supplement Date Received by Manufacturer03/29/2021
Initial Report FDA Received Date08/05/2020
Supplement Report FDA Received Date04/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1